MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6052-0730S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.Product not returned.
 
Event or Problem Description
Patient had a primary total hip.She did well until she fell.She was seen in the er and x-rays were taken.She sustained a periprosthetic fracture.She was taken to the operating room and revised.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a securfit stem was reported.The event was confirmed through clinician review of the medical records provided.Method & results: -product evaluation and results: the reported device was not returned however one photograph was provided for review.The photographs provided are of the recently explanted stem and head.Blood is visible on both the head and stem.Small fragments of tissue is also visible on the body of the stem.-clinician review: a review of the provided medical records by a clinical consultant indicated: a traumatic fall of this 80-year old female patient with osteoporosis some 3-years post arthroplasty has caused a complex periprosthetic fracture around the securefit max stem with consequent stem loosening requiring revision surgery with fracture stabilization and implantation of a longer revision stem construct.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: an event regarding periprosthetic fracture was reported.Review of the provided medical records by a clinical consultant indicated: a traumatic fall of this 80-year old female patient with osteoporosis some 3-years post arthroplasty has caused a complex periprosthetic fracture around the securefit max stem with consequent stem loosening requiring revision surgery with fracture stabilization and implantation of a longer revision stem construct.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had a primary total hip.She did well until she fell.She was seen in the er and x-rays were taken.She sustained a periprosthetic fracture.She was taken to the or and revised.

Brand Name
SECUR-FIT MAX 127 HIP STEM #7
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8130282
Report Number0002249697-2018-03893
Device Sequence Number1653207
Product Code LZO
UDI-Device Identifier07613327021103
UDI-Public07613327021103
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number6052-0730S
Device Lot NumberMNNL7X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight41